Alert archive / Virginia / Special Weather Statements in 2016

Special Weather Statement, NWS Wakefield, VA

August 15, 2016City of Hopewell, Virginia

NWS Wakefield, VA issued this special weather statement at Aug 15, 2016, 4:21 PM EDT for City of Hopewell, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2016, 4:21 PM EDT (20:21 UTC)
Expired
Aug 15, 2016, 5:00 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA

County City of Hopewell, VA

The radar

The Norfolk radar (KAKQ), 47 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2016-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2016-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

211 
WWUS81 KAKQ 152021
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT MON AUG 15 2016

VAZ082-514-516-152100-
CHARLES CITY-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-EASTERN
HENRICO-
421 PM EDT MON AUG 15 2016

...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
CHESTERFIELD AND NORTHWESTERN CHARLES CITY COUNTIES...

AT 420 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR COLONIAL HEIGHTS TO NEAR ADKINS STORE. THE
STORMS ARE NEARLY STATIONARY.

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... COLONIAL
HEIGHTS...CHESTER...WAYSIDE...SCREAMERSVILLE...BARNETTS AND
MEADOWVILLE. 

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3735 7747 3744 7711 3735 7714 3732 7727
      3732 7728 3731 7728 3732 7729 3731 7732
      3732 7734 3731 7735 3729 7735 3728 7741
TIME...MOT...LOC 2020Z 203DEG 3KT 3731 7741 3739 7718 

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 15, 4:01 PM EDT, 20 minutes earlier.

Area forecast discussion, Aug 15, 4:01 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
401 PM EDT MON AUG 15 2016

.SYNOPSIS...
High Pressure will remain centered well off the mid Atlantic and
southeast coast through the middle of the week. A frontal boundary
will linger north of the area before gradually dropping south into
the region later Wednesday into Thursday.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
High pressure remains anchored off the Southeast coast
this afternoon, with a weak trough lingering over s-central/se VA
into ne NC. Iso-sct showers/tstms have developed in vicinity of the
boundary this aftn. MLCAPE values range from 2000-3000 J/kg, so
updrafts strengthen quickly. However, deep layer shear is less than
20kt, so the convection has been very disorganized and short-lived.
Temperatures this aftn outside of tstms are in the low to mid 90s
with heat indices generally 100-104 across the n, and 105-109 across
the s.

Showers/tstms should linger into the early evening hours and become
more concentrated over the Piedmont, before dissipating later this
evening, with only a 20% PoP over the Lower MD Ern Shore after
midnight. Warm and humid tonight with lows in the mid/upper 70s.
Again, record high mins could be challenged. Fog/stratus is not
expected tonight as the weak trough lifts back to the n producing a
wind shift from e/se to ssw.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/...
High pressure remains anchored off the Southeast coast
Tuesday and Wednesday. Highs return to the mid 90s Tuesday as the
weak trough/front lifts n of the local area. Heat indices average
105-109 along and e of the I-95 corridor, so a heat advisory has
been issued. Dewpoints should be slightly lower over the Piedmont
with heat indices generally 100 to 104. Warm and humid again Tuesday
night with lows in the mid/upper 70s (additional record high mins
may be challenged). The ridge slowly weakens and gets shunted
offshore Wednesday. This will allow a cold front to approach from
the nw late Wednesday. Most of the day will likely be dry, with an
increasing chc of showers/tstms nw-se by mid-late aftn. Still
hot/humid with highs averaging in the mid 90s s to low 90s n and at
the immediate coast. Another heat advisory is likely across srn/se
VA/ne NC as heat indices reach or exceed 105 F.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Long term period will be characterized by a breakdown in the upper-
level ridge that was in place over the area the previous several
days. Meanwhile, a frontal boundary will slowly drop south into the
area Wed night through Fri leading to frequent chances of
shras/tstms. Included a 30-40% chance of rain Thu with the front in
the vicinity and weak cyclonic flow aloft. High temps in the upper
80s to near 90. Similar temps for Fri, with a 20-30% chance of rain.
Typical summer-like conditions expected over the weekend with high
temps avgg in the upper 80s both days and a 20-40% chance of
shras/tstms.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
High pressure remains anchored off the coast this afternoon. A
weak surface trough is located over central and se VA and isolated
showers/tstms are developing in vicinity of this boundary.
Developing tstms are near ORF/ECG as of 18z, so VCTS has been
added through 20z. Additional showers/tstms are possible nw of RIC
later this aftn/evening. The overall chc of showers/tstms is low,
generally 20-30%. A light e/se wind this afternoon will become ssw
later tonight and increase to 10-15kt Tuesday. Low-level moisture
remains limited, so fog/stratus is not expected late tonight into
Tuesday morning. A somewhat stronger front drops into the region
Wednesday/Thursday bringing an increased chc (30-50%) of mainly
afternoon/evening showers/tstms. The front remains near the area
Friday into Saturday.

&&

.MARINE...
Latest sfc analysis shows a weak frontal boundary just north of the
area with high pressure off the Carolina coast. This setup will
allow SE/S flow to continue this eveng into tonight, mainly at 10-15
kt with 1-2 ft waves and seas. Pressure gradient then tightens up
late Tue, with winds and seas expected to just fall short of sca
criteria over the ocean Tue eveng. Will need to re-evaluate again
tonight but with this being 3rd period, warm air above the sfc, and
recent tendency for guidance to overdue wave heights a bit, held off
on any headlines. A frontal boundary then drops and stalls near the
area mid to late week, allowing marine conditions to improve aside
from possible aftn/eveng shras/tstms.

&&

.CLIMATE...
Over the weekend, the only record high set or tied was the 98 F at
SBY on Sunday 8/14 (tied). However, all sites were able to tie or
set new record high mins both Sat 8/13 and Sun 8/14 (see RER's for
details). Record highs and record high mins Through Wed are listed
below:

* Record Highs:

* Today Mon (8/15) / Tue (8/16) / Wed (8/17)

* RIC   98 (1900)   101 (1954)    99 (1988)
* ORF   98 (1980)    96 (2007)    98 (1988)
* SBY   96 (1947)    98 (1997)    97 (1997)

* Record High Mins:

* Today Mon (8/15) / Tue (8/16) / Wed (8/17)

* RIC   76 (1980)    75 (1997)    76 (2010)
* ORF   78 (2005)    78 (1997)    80 (1995)
* SBY   76 (1969)    77 (2002)    78 (1995)

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Heat Advisory from 11 AM to 7 PM EDT Tuesday for MDZ021>025.
NC...Heat Advisory from 11 AM to 7 PM EDT Tuesday for NCZ012>017-
     030>032-102.
     Heat Advisory until 7 PM EDT this evening for NCZ012>017-
     030>032.
VA...Heat Advisory from 11 AM to 7 PM EDT Tuesday for VAZ062-064-
     067>069-075>090-092-093-095>100-510>525.
     Heat Advisory until 7 PM EDT this evening for VAZ065>067-
     079>082-084-086>090-092-093-095>098-514-523>525.
MARINE...None.

&&

SYNOPSIS...AJZ/LKB
NEAR TERM...AJZ
SHORT TERM...AJZ/LKB
LONG TERM...MAS
AVIATION...AJZ
MARINE...MAS
CLIMATE...AKQ
Hazardous weather outlook, Aug 15, 3:38 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
338 PM EDT MON AUG 15 2016

MDZ021>025-NCZ102-VAZ062-064-068-069-075>078-083-085-099-100-510>513-
515>522-161945-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
EASTERN CURRITUCK-GOOCHLAND-CAROLINE-AMELIA-POWHATAN-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-NEW KENT-MIDDLESEX-ACCOMACK-
NORTHAMPTON-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-
338 PM EDT MON AUG 15 2016

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA AND
SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDICES WILL RANGE FROM 100 TO 104 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT INDICES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-VAZ067-079>082-084-086>090-092-093-095>098-514-
523>525-161945-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-NOTTOWAY-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-YORK-
NEWPORT NEWS-HAMPTON/POQUOSON-
338 PM EDT MON AUG 15 2016

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT INDICES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-060-061-509-161945-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-WESTERN LOUISA-
338 PM EDT MON AUG 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDICES WILL RANGE FROM 100 TO 104 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDICES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES TUESDAY
AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ065-066-161945-
MECKLENBURG-LUNENBURG-
338 PM EDT MON AUG 15 2016

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDICES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES TUESDAY
AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 15, 2:46 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
246 PM EDT MON AUG 15 2016

VAZ095-097-098-151930-
NORFOLK/PORTSMOUTH-VIRGINIA BEACH-CHESAPEAKE-
246 PM EDT MON AUG 15 2016

...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT ...THE NORTH
CENTRAL CITY OF CHESAPEAKE...THE CITY OF PORTSMOUTH...THE CITY OF
NORFOLK AND THE NORTHERN CITY OF VIRGINIA BEACH...

AT 245 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED ALONG A
LINE EXTENDING FROM OLD DOMINION UNIVERSITY TO NORFOLK TO KEMPSVILLE.
MOVEMENT WAS NORTHWEST AT 5 MPH.

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... VIRGINIA BEACH...DOWNTOWN
NORFOLK...DOWNTOWN PORTSMOUTH...OCEAN VIEW... REGENT
UNIVERSITY...KEMPSVILLE...OLD DOMINION UNIVERSITY...NORFOLK STATE
UNIVERSITY...VIRGINIA WESLEYAN COLLEGE...NORFOLK...CHESAPEAKE...
PORTSMOUTH...NORVIEW...CRADOCK...NORFOLK
INTERNATIONAL...GHENT...NORFOLK NAS...SOUTH NORFOLK...NORTH VIRGINIA
BEACH AND DAM NECK.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3691 7641 3699 7629 3693 7615 3694 7598
      3676 7593 3676 7618 3677 7632
TIME...MOT...LOC 1845Z 141DEG 6KT 3688 7634 3691 7624 3684 7616

05
Special weather statement, Aug 15, 2:56 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
256 PM EDT MON AUG 15 2016

VAZ080-081-088-151945-
SUSSEX-DINWIDDIE-PRINCE GEORGE-
256 PM EDT MON AUG 15 2016

...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN
PRINCE GEORGE...WEST CENTRAL SUSSEX AND SOUTHEASTERN DINWIDDIE
COUNTIES...

AT 256 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR STONY CREEK TO NEAR MCKENNEY. MOVEMENT WAS
NORTHEAST AT 10 MPH.

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DINWIDDIE...CARSON...DEWITT...TEMPLETON...BUTTERWORTH...CHERRY HILL
AND WHARFS STORE.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3709 7765 3710 7730 3687 7749 3687 7759
      3689 7763 3688 7763 3687 7764 3690 7765
      3689 7766 3691 7770 3692 7770
TIME...MOT...LOC 1856Z 219DEG 11KT 3697 7746 3692 7769

05
Special weather statement, Aug 15, 3:11 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
311 PM EDT MON AUG 15 2016

NCZ017-VAZ097-098-151945-
WESTERN CURRITUCK-VIRGINIA BEACH-CHESAPEAKE-
311 PM EDT MON AUG 15 2016

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTH CENTRAL CURRITUCK
...THE SOUTHEASTERN CITY OF CHESAPEAKE AND THE SOUTH CENTRAL CITY OF
VIRGINIA BEACH...

AT 310 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED NEAR
NORTHWEST...OR 9 MILES NORTHWEST OF CURRITUCK. THE STORM IS NEARLY
STATIONARY.

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHESAPEAKE...NORTHWEST...MOYOCK...SNOWDEN...GREGORY...SLIGO...MUNDEN
AND SHAWBORO.

LAT...LON 3638 7613 3655 7625 3672 7607 3650 7596
TIME...MOT...LOC 1910Z 131DEG 1KT 3655 7613

05
Special weather statement, Aug 15, 3:23 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
323 PM EDT MON AUG 15 2016

VAZ095>097-152000-
SUFFOLK-NORFOLK/PORTSMOUTH-CHESAPEAKE-
323 PM EDT MON AUG 15 2016

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT...THE NORTHWESTERN
CITY OF CHESAPEAKE...THE CITY OF PORTSMOUTH...THE SOUTHWESTERN CITY
OF NORFOLK AND THE CITY OF SUFFOLK...

AT 322 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED OVER
WESTERN BRANCH...OR OVER CHURCHLAND...MOVING NORTHWEST AT 5 MPH.

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... DOWNTOWN PORTSMOUTH...OLD DOMINION
UNIVERSITY...CHURCHLAND...DOWNTOWN
NORFOLK...NORFOLK...CHESAPEAKE...PORTSMOUTH...SUFFOLK...WESTERN
BRANCH...
GHENT...CRITTENDEN...DRIVER...CHUCKATUCK...HUNTERSVILLE...HOBSON AND
DEANES.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3690 7624 3677 7637 3684 7661 3691 7653
      3691 7652 3692 7650 3693 7650 3694 7649
      3694 7648 3695 7649 3696 7647
TIME...MOT...LOC 1922Z 117DEG 8KT 3684 7642

05
Special weather statement, Aug 15, 4:17 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
417 PM EDT MON AUG 15 2016

VAZ093-096-152100-
SUFFOLK-ISLE OF WIGHT-
417 PM EDT MON AUG 15 2016

...A STRONG THUNDERSTORM WILL AFFECT ISLE OF WIGHT  AND THE NORTH
CENTRAL CITY OF SUFFOLK...

AT 417 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WINDSOR...MOVING NORTH AT 20 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...WINDSOR...SUFFOLK...ISLE OF WIGHT...ZUNI...KINGS FORK...
RESCUE...LONGVIEW...INDIKA...LAWSON...CHUCKATUCK...RAYNOR...
MOONLIGHT...BENNS CHURCH...BOAZ...COMET...WILLS CORNER...
MOGARTS BEACH...BETHEL CHURCH AND CARROLLTON.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LAT...LON 3673 7680 3687 7684 3688 7682 3691 7683
      3696 7686 3699 7685 3704 7675 3704 7653
      3685 7654 3683 7657 3682 7655 3683 7655
      3683 7654 3675 7654
TIME...MOT...LOC 2017Z 174DEG 18KT 3681 7668

SCALORA
Special weather statement, Aug 15, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT MON AUG 15 2016

VAZ082-514-516-152100-
CHARLES CITY-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-EASTERN
HENRICO-
421 PM EDT MON AUG 15 2016

...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
CHESTERFIELD AND NORTHWESTERN CHARLES CITY COUNTIES...

AT 420 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR COLONIAL HEIGHTS TO NEAR ADKINS STORE. THE
STORMS ARE NEARLY STATIONARY.

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... COLONIAL
HEIGHTS...CHESTER...WAYSIDE...SCREAMERSVILLE...BARNETTS AND
MEADOWVILLE.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3735 7747 3744 7711 3735 7714 3732 7727
      3732 7728 3731 7728 3732 7729 3731 7732
      3732 7734 3731 7735 3729 7735 3728 7741
TIME...MOT...LOC 2020Z 203DEG 3KT 3731 7741 3739 7718

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 3:29 AM EDTHeat AdvisoryAKQBrunswick, Charles City, Dinwiddie, Gloucester, Greensville, James City and 20 more16 hr
Aug 15, 2:01 PM EDTSpecial Weather StatementAKQCity of Virginia Beach44 min
Aug 15, 2:46 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth, City of Virginia Beach44 min
Aug 15, 2:56 PM EDTSpecial Weather StatementAKQDinwiddie49 min
Aug 15, 3:11 PM EDTSpecial Weather StatementAKQCity of Chesapeake34 min
Aug 15, 3:23 PM EDTSpecial Weather StatementAKQCity of Portsmouth37 min
Aug 15, 3:32 PM EDTHeat AdvisoryAKQAccomack, Amelia, Brunswick, Caroline, Charles City, Chesterfield and 38 more27 hr
Aug 15, 4:17 PM EDTSpecial Weather StatementAKQIsle of Wight43 min
Aug 15, 4:38 PM EDTSpecial Weather StatementAKQHenrico22 min
Aug 15, 4:59 PM EDTSpecial Weather StatementAKQHenrico, City of Richmond31 min
Aug 15, 5:02 PM EDTSpecial Weather StatementAKQSouthampton28 min
Aug 15, 5:07 PM EDTSpecial Weather StatementAKQLunenburg, Nottoway23 min
Aug 15, 5:10 PM EDTSpecial Weather StatementAKQCharles City, James City35 min
Aug 15, 5:13 PM EDTSpecial Weather StatementAKQGoochland32 min
Aug 15, 5:23 PM EDTSpecial Weather StatementAKQHanover52 min
Aug 15, 5:28 PM EDTSpecial Weather StatementAKQGoochland17 min
Aug 15, 5:45 PM EDTSpecial Weather StatementAKQGoochland30 min
Aug 15, 6:02 PM EDTSpecial Weather StatementAKQLunenburg43 min
Aug 15, 6:14 PM EDTSpecial Weather StatementAKQCaroline, Essex46 min
Aug 15, 6:32 PM EDTSpecial Weather StatementAKQSussex43 min
Aug 15, 6:44 PM EDTSpecial Weather StatementAKQEssex, Richmond, Westmoreland46 min
Aug 15, 7:01 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna29 min
Aug 15, 7:28 PM EDTSpecial Weather StatementAKQWestmoreland17 min
Aug 15, 7:31 PM EDTSpecial Weather StatementAKQFluvanna, Louisa29 min

Nearby

Special Weather Statements in Virginia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.